MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Catalog Number 70-6160
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results - is based on evaluation of the user facility information & the returned sample; is based on evaluation of the retention samples from the reported and surrounding lots.Conclusions - is based on the evaluation of the user facility information & the returned sample; is based on evaluation of the retention samples from the reported and surrounding lots.The needle and wire were returned to the manufacturer for evaluation.The needle revealed no visual defects.The tip of the wire was noted to be missing and the over-coil was coming off the core wire at the distal end of the wire.The proximal end of the wire was able to pass through the needle.An evaluation of the reported and surrounding lots manufactured was conducted.A visual inspection revealed no visual defects.Wire in needle fit, needle id, and wire od confirmed the products met manufacturing specifications.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.There is no evidence that this event was related to a device defect or malfunction.The retention samples were found to be normal product.An exact cause of the reported event cannot be definitively determined based on the available information.All available information has been forwarded to the manufacturing facility for appropriate tracking, trending and follow up.
 
Event or Problem Description
The user facility reported wire separation.Follow up communication with the user facility confirmed the following information: the wire separated from itself; this event occurred prior to procedure; and the patient was not involved.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6122470
Report Number1118880-2016-00261
Device Sequence Number13542618
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public00389701010786
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue Number70-6160
Device Lot NumberUG29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2016
Initial Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1